Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2011, 3:45 PM EDT for Camden County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 26, 2011, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:50 PM EDT | TSTM WND DMG | 5 Nne Kingsland, GA | THE OKEFENOKEE RURAL ELECTRIC MEMBERSHIP CORPORATION REPORTED TREES AND POWER LINES WERE BLOWN DOWN ALONG HARRIETS BLUFF ROAD. THE TIME OF THE EVENT WAS BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS52 KJAX 261945
SVRJAX
GAC039-262030-
/O.NEW.KJAX.SV.W.0232.110726T1945Z-110726T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 430 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KINGSLAND...AND
MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS
BAY BASE...DUNGENESS AND HIGH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3083 8142 3081 8144 3074 8145 3073 8165
3091 8169 3097 8144 3096 8144 3097 8143
3098 8140 3091 8139
TIME...MOT...LOC 1945Z 258DEG 22KT 3084 8156
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:12 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 26, 2:12 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT TUE JUL 26 2011 .SHORT TERM...A SHORTWAVE TROUGH STRETCHES ALONG THE SE ATLANTIC COAST SOUTHWESTWARD ALONG THE GULF COAST OF FL/AL/MS/LA. MODELS ALL SUGGEST A CLOSED LOW AT 500MB IS DEVELOPING NEAR SC COAST AND WILL GRADUALLY DRIFT SOUTH THRU WED NIGHT. PROXIMITY OF THIS DISTURBANCE ALONG WITH EXISTING INSTABILITY AND SEA BREEZES... WILL KEEP POPS HIGHER THAN AVERAGE. WILL GO WITH 60% POPS WED AFTN EXCEPT A STRIP OF 50% NEAR THE ALTAMAHA...AS THE GFS/ECMWF HINT THAT SOME DRIER AIR SLIPS IN ON THE BACK SIDE OF THE LOW. BY THURSDAY THE SURFACE TROUGH WEAKENS AND THE MID LEVEL LOW EXITS AS HIGH PRESSURE RIDGE BUILD IN FROM THE EAST. EXPECT WARMER TEMPS IN THE LOW/MID 90S. LINGERING DEEP MOISTURE WILL KEEP RAIN CHANCES NEAR OR ABOVE NORMAL MAINLY OCCURRING AS SEA BREEZES PUSH INLAND. .LONG TERM...FRIDAY THROUGH TUESDAY... SUBTROPICAL HIGH PRESSURE RIDGE WILL BUILD OVER THE SOUTHEAST REGION INTO THE WEEKEND WITH A RETURN TO HOT TEMPERATURES AND MAINLY LOW END POPS. MAX TEMPS WILL RANGE FROM THE LOW 90S COAST TO UPR 90S WELL INLAND. WEAK BOUNDARY LAYER WINDS WILL LIKELY RESULT IN A SEA BREEZE COLLISION NEAR THE SPINE OF NORTH FLORIDA PENINSULA EACH AFTN. EARLY NEXT WEEK...HIGH PRESSURE ALOFT WILL RETROGRADE WEST ALLOWING TROUGHINESS ALONG THE EAST COAST. SOUTHERLY LOW LEVEL FLOW WILL KEEP HOT TEMPS BUT SCATTERED SHOWERS/STORMS WILL INCREASE IN COVERAGE ESPECIALLY OVER SE GA. && .AVIATION... A TROUGH OF LOW PRESSURE WILL LINGER JUST NORTH OF THE FORECAST AREA...AND SLOWLY DISSIPATE THROUGH WEDNESDAY. SURFACE RIDGING WILL BUILD WESTWARD OVER THE REGION WEDNESDAY NIGHT INTO THURSDAY. THE COMBINATION OF MOISTURE CONVERGENCE ALONG THE TROUGH...AND SURFACE BASED DIURNAL INSTABILITY WILL KEEP SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE REGION THIS AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. A FEW OF THESE STORMS COULD PRODUCE BRIEF STRONG WIND GUSTS. CONVECTION WILL DISSIPATE OVERNIGHT...WITH THE LOSS OF DAYTIME HEATING...THEN REINITIATE EARLY WEDNESDAY AFTERNOON. WITH THE TROUGH NEARBY...A FEW OVERNIGHT SHOWERS OR STORMS COULD NOT BE RULED OUT. && .MARINE... NEARBY TROUGH OF LOW PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL CONTINUE TO PROVIDE FOR INCREASED CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY. NOCTURNAL EFFECTS WILL LEAD TO SLIGHTLY ELEVATED WIND SPEEDS TONIGHT. OTHERWISE...A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY NIGHT AND HOLD INTO THE START OF THE WEEKEND. HEADLINES ARE NOT ANICIPATED DURING THIS FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 91 74 95 / 60 50 30 40 SSI 77 89 78 91 / 60 50 30 30 JAX 74 91 74 94 / 50 60 30 40 SGJ 76 92 76 91 / 40 50 30 30 GNV 74 92 73 93 / 30 60 30 50 OCF 74 93 73 94 / 30 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/STRUBLE/WALKER
Hazardous weather outlook, Jul 26, 2:33 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT TUE JUL 26 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 233 PM EDT TUE JUL 26 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE EVENING HOURS. SOME THUNDERSTORMS MAY BECOME STRONG OR SEVERE WITH CONCERNS OF STRONG WIND GUSTS...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED WEDNESDAY. RAIN CHANCES WILL THEN DECREASE INTO THE WEEKEND. HOT TEMPERATURES WILL ALSO RETURN WITH AFTERNOON HIGHS RANGING FROM THE LOWER 90S COAST TO UPPER 90S ACROSS THE FAR INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/MKT
In the hours before
Special weather statement, Jul 26, 2:32 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT TUE JUL 26 2011
GAZ149-150-163-261915-
ATKINSON-CLINCH-WARE-
232 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WARE...
SOUTHERN ATKINSON AND NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES SOUTHWEST OF PEARSON...OR 7
MILES NORTH OF LAKELAND...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND PEARSON...HOMERVILLE...
MILLWOOD...COGDELL...AXSON AND ARGYLE THROUGH 315 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3137 8263 3119 8253 3103 8262 3104 8298
3118 8298 3118 8304 3119 8305 3125 8305
TIME...MOT...LOC 1832Z 255DEG 22KT 3115 8304
CARROLLSpecial weather statement, Jul 26, 2:51 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT TUE JUL 26 2011
GAZ132-134-150-151-261930-
BACON-COFFEE-PIERCE-WARE-
251 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...NORTHWESTERN PIERCE...BACON AND SOUTHEASTERN COFFEE COUNTIES
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF BICKLEY...OR 8 MILES
SOUTHEAST OF DOUGLAS...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND NICHOLLS...BICKLEY...NEW
LACY...DIXIE UNION AND ALMA THROUGH 330 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3152 8227 3131 8231 3130 8259 3137 8263
3136 8267 3136 8281 3150 8285 3164 8239
TIME...MOT...LOC 1851Z 255DEG 16KT 3144 8272
CARROLLSpecial weather statement, Jul 26, 3:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT TUE JUL 26 2011
GAZ134-149>151-162-163-262000-
ATKINSON-BACON-CLINCH-ECHOLS-PIERCE-WARE-
321 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...WESTERN PIERCE...SOUTHEASTERN ATKINSON...BACON...CLINCH AND
NORTHERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 400 PM EDT...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BICKLEY...OR 13 MILES SOUTHWEST OF
ALMA...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WARESBORO...MILLWOOD...BICKLEY...AXSON...
DIXIE UNION...NEW LACY AND ALMA THROUGH 400 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3088 8298 3110 8298 3137 8272 3137 8263
3145 8263 3165 8243 3163 8237 3123 8218
3121 8220 3122 8229 3120 8229 3117 8224
3101 8239 3101 8242 3098 8242 3069 8270
3074 8298 3085 8303
TIME...MOT...LOC 1921Z 239DEG 14KT 3140 8259
PETERSONSpecial weather statement, Jul 26, 3:26 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EDT TUE JUL 26 2011
FLZ024-025-GAZ165-166-262015-
COASTAL CAMDEN-DUVAL-INLAND CAMDEN-NASSAU-
326 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
DUVAL...NORTHEASTERN NASSAU AND SOUTHERN CAMDEN COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES WEST OF YULEE...OR 9 MILES NORTHEAST
OF CALLAHAN...MOVING NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND OCEANWAY...KINGS FERRY...JACKSONVILLE
INTERNATIONAL AIRPORT...YULEE...KINGSLAND...AMELIA CITY...ST.
MARYS...FERNANDINA BEACH...KINGS BAY BASE AND HARRIETTS BLUFF THROUGH
415 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3062 8143 3051 8143 3041 8177 3086 8190
3088 8190 3093 8149 3077 8145 3074 8145
3073 8143 3072 8144 3067 8142
TIME...MOT...LOC 1926Z 234DEG 20KT 3065 8165
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:32 PM EDT | Special Weather Statement | JAX | Atkinson | 43 min |
| Jul 26, 2:51 PM EDT | Special Weather Statement | JAX | Bacon | 39 min |
| Jul 26, 3:21 PM EDT | Special Weather Statement | JAX | Bacon, Clinch, Ware | 39 min |
| Jul 26, 3:57 PM EDT | Special Weather Statement | JAX | Brantley, Glynn | 48 min |
| Jul 26, 4:23 PM EDT | Special Weather Statement | JAX | Glynn | 52 min |
| Jul 26, 4:47 PM EDT | Special Weather Statement | JAX | Wayne | 43 min |
| Jul 26, 4:50 PM EDT | Areal Flood Advisory | JAX | Glynn | 85 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.